1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Bolamyn ???

Discussion in 'Diabetes Discussions' started by swine1, Apr 6, 2012.

  1. swine1

    swine1 · Active Member

    Messages:
    33
    Likes Received:
    2
    Trophy Points:
    28
    Hello.
    My precription is for Glucophage 500mg SR. Two months ago my wife picked up the script and was given Bolamyn 500mg instead of Glucophage. She was asured it was identical to Glucophage and just a change of package. As everyone knows chemists are forever changing packaging so so I continued as normal 2x500mg twice a day. At some point in the following six weeks I started to feel rather bloated and became nauseous my bowel habbits also changed, may I add not for the better. I know its the same stuff but its NOT. Has anyone else had a problem with this stuff ????. Its the only meds I take for my diabetes. I didnt take it today and I feel great. Please reply if you have problems with Bolamyn.
    Regards.
     
  2. louiseb

    louiseb · Well-Known Member

    Messages:
    427
    Likes Received:
    9
    Trophy Points:
    38
    I also take Glucophage 500mg SR, I was given Bolamyn 500mg by the chemist and told it was a just generic form of glucophage.

    The bolamyn gave me quite a bad allergic reaction, I came out in hives everywhere. I also found that they didnt control my blood glucose level as well as the glucophage despite no change in my diet.

    I spoke to my doctor about this. who since changed my prescriptions to state specifically glucophage so the chemist can no longer give the generic versions.

    Speak to your doctor about the your change in bowel habits and bloating and maybe they can adjust your prescription for you. Although some doctors are reluctant to prescribe specific brands due to cost.

    you could also try speaking to the chemist before they dispense your script and ask if they will give the glucophage if they say so no take the script back and try another chemist, I always find boots the best.

    Maybe it might also be worth making an appoitment with your gp to make sure that the symptoms your having are not something else totally unrelated to the change in brand of meds.
     
  3. swine1

    swine1 · Active Member

    Messages:
    33
    Likes Received:
    2
    Trophy Points:
    28
    Hello louiseb.
    Thanks for the only reply. Ive been in touch with my docs today and I can see him in 10 days, thats a laugh. So the reception got my problems. Seems all requests for metformin are sent to the chemist as (metformin hydrochloride) and its upto them to dispense what they like. So Ive ordered another script and I will take this personally on Thursday and ask for Gluccophage SR. The symptoms are still the same so have dropped 1000mg that I take at tea. Will let you know how I get on.
     
  4. swine1

    swine1 · Active Member

    Messages:
    33
    Likes Received:
    2
    Trophy Points:
    28
    Hi.
    Got my sccript for (Metformin Hydrochloride) took it to chemist.They refused to give it to me as Glucophage and advised me to try another chemist. This is a very big pharmacy!!!!. So undaunted I returned to my GP immediately told him they were quite rude and matter of fact about the issue, my GP was not a happy bunny. Advised me to take it back. I was met by the head pharmacist who could only apologise. There is no difference in price between Bolamyn and Gluccophage I think they must get a kick back for dispensing the Brand. However its on my record now and the Glucophage will be dispensed.
    Sorry there was no interest in this post, seems most people are prepared to take whatever they are given.
    Regards.
     
  5. viviennem

    viviennem Type 2 · Well-Known Member

    Messages:
    3,140
    Likes Received:
    149
    Trophy Points:
    103
    It's not that people weren't interested in your post, swine1, but I for one have never heard of Bolamyn so didn't feel able to comment.

    Your dialogue with LouiseB has been interesting and informative, and has given me new information which I have tucked away for future use, if necessary. So many thanks for raising the subject! :D

    Viv 8)
     
  6. louiseb

    louiseb · Well-Known Member

    Messages:
    427
    Likes Received:
    9
    Trophy Points:
    38
    Im glad you got it sorted out in the end :D
     
  7. Clowance

    Clowance · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Hi I am new to this forum but read with interest about the ops reaction to Bolamyn 500 sr. I have been on it about 3 months now, 2 tabs with evening meal. Have had lots of outbreaks of itchy rash on face which clear up and then re appear, the worst ever this weekend. Also have been especially bloated as well with no change of diet.

    I had decided to stop taking it for a few days to see what happens and if the rash goes away will go back to normal metformin, although I found the problem with that is that I just don't remember to take it.

    Would be interested to hear if anyone else has side effects from Bolamyn.
     
  8. Araminta

    Araminta Type 2 · Member

    Messages:
    8
    Likes Received:
    1
    Trophy Points:
    43
    I have taken bolomyn for 4 months I too have bloating, sore throat and dry mouth, bathroom runs, tummy ache, tiredness, fist time taking medication since diagnosed in May 2014. As a 68 year old veggie, no take aways,
    good diet, bit of a worry, not feeling too good,
     
  9. DavidGrahamJones

    DavidGrahamJones Type 2 · Well-Known Member

    Messages:
    3,259
    Likes Received:
    2,101
    Trophy Points:
    178
    Hi Araminta,

    welcome to the forum, I can see that you've been doing some research to learn more about Bolamyn, a sustained (or slow) release form of Metformin. Metformin can cause problems like diarrhea which is why the SR version is prescribed. I still take the original version which caused horrendous problems initially, but I found that once I cut down on the carbs, the problems eased considerably.
    The active ingredient might be the same (Metformin hydrochloride), but I don't think pharmacists consider the other stuff in the tablet. For slow release it's hypromellose (E454), ethylcellulose, cellulose microcrystalline and magnesium stearate. I can only assume that includes something to slow it down? Possibly something that doesn't agree with everyone.
     
  10. carty

    carty Type 2 · Well-Known Member

    Messages:
    3,307
    Likes Received:
    2,083
    Trophy Points:
    178
    I have taken Bolamyn and other generic brands of Metformin SR and have not had any problems
    CAROL
     
  11. AzRami

    AzRami Type 2 · Newbie

    Messages:
    3
    Likes Received:
    3
    Trophy Points:
    23
    Thx David For that bit of advice about the carbs and the Metformin. Gonna try that!
     
  12. DavidGrahamJones

    DavidGrahamJones Type 2 · Well-Known Member

    Messages:
    3,259
    Likes Received:
    2,101
    Trophy Points:
    178
    This diabetes thing is very much try it and see. Different people react in different ways as you can see from CAROL who had no trouble at all. I cut out all pasta, rice (except maybe once a month), bread (maybe once a week) and potato and eat a lot of above ground veg.
     
    • Like Like x 1
  13. Araminta

    Araminta Type 2 · Member

    Messages:
    8
    Likes Received:
    1
    Trophy Points:
    43
    Thank you for the reply, I was on 500 now since Friday up the dose to eventually 2000 normal dose so I am told, as a veggie I wanted to do it all by diet alone, so frustrated, not sure if diabetic nurse is correct, I have thyroxine daily and so she said why not this, as same thing! But is it, could be a pill pusher, I have never been worried before about being a diabetic, but left feeling worried and that dire consequences would occur if I did not take it, still 3 months another blood test so if it is down could reduce drug I suppose, losing weight it appears can solve many diabetic problems,
     
  14. Araminta

    Araminta Type 2 · Member

    Messages:
    8
    Likes Received:
    1
    Trophy Points:
    43
    Thank you for reply, I will continue upping dose until 2000 then 3 months on blood test , then decide to continue or stop? But I do wonder if drugs are pushed onto diabetics, a sort of next please, I could have a stroke, or a heart attack, or I could be just fine,
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook